Skip Navigation

Hair loss from tamoxifen

Hi, I'm Janette A R.

I have been on tamoxifen for 3 years after having a lumpectomy and radiation for stage 0 DCIS. My hair has been constantly thinning and my dermotologist told me it was due to the tamoxifen. Is anyone else experiencing this and what have you done about it? I see my oncologist next month and will ask if I can stop the drug. I am hoping my hair comes back.

  • Post #1
  • Sat Mar 24, 2018
Hi, I'm Sharon J W.

I had the same problem! So I switched medication. But it seems both medication has the same side effects. My hair is now so thin up front. And no matter what I try it doesn’t seem to help. I hope you have a better outcome. I find it really hard at times, because I was a hairdresser. And had a head of beautiful curls. And I know everyone says at least your alive! But it doesn’t make you feel better when you deal with looking at it everyday!

  • Post #2
  • Sat Mar 31, 2018
Hi, I'm Sally H.

has anyone tried biotin for this and if so what strength. I am having the same problem with tamoxifen (hair is thinning all the time.

  • Post #3
  • Sun Apr 1, 2018
Hi, I'm Janet C.

I am on Tamoxifen for 4 months now after trying two other drugs that caused pain. My hair is rapidly falling out. My oncologist said to double my biotin dose and use Rogaine for women. Both seem to be helping.

  • Post #4
  • Sun Apr 1, 2018
Hi, I'm Norma H.

I have been on Tamoxifen for close to one year. I too was loosing hair. It was all over my clothes, floor and when I washed my hair I always had a lot in the drain and my fingers. Have had very good luck with a pill called Hair Volume. It can be purchased and GNC for about $17. Hair loss is now minimal. I hope you find as much success as I have with this pill.

  • Post #5
  • Sun Apr 1, 2018
Hi, I'm Kachina

I have taken tamoxifen for one year now and have lost a ton of hair. Two months ago, my prescription came in a different bottle. It was from a different manufacturer from what I had been taking. Noticed that the hair loss was not as extreme that month (didn’t have to de-hair the shower floor every single day.) My research said that different manufacturers use different fillers. Thinking I might not be having as bad a side effect from the “new drug”. Talked to my pharmacist and they noted on my file to only do this brand now.

  • Post #6
  • Sun Apr 1, 2018

I used Nioxin shampoo for thinning hair, etc. for about a month. It makes your scalp feel slightly “sticky”, but it otherwise works. After a month, I decided to go back to my regular shampoo. Sure enough, my brain had made an adjustment to the medicine and I had no more hair loss. Many medicines can simply be a shock to your system that results in hair loss, but you can make an adjustment to them.

  • Post #7
  • Sun Apr 1, 2018
Hi, I'm Susan

I was on Tamoxifen for four years, then was told there was a test whether Tamoxifen was beneficial for me or not. Found out it wasn’t helping me so I was able to discontinue taking the drug. Thank you. Just happened to hear about this test by chance … so please I hope everyone ask their oncologist about taking a test, hopefully you can discontinue taking Tamoxifen.

  • Post #8
  • Wed Apr 18, 2018
Hi, I'm APRIL M.

Re: Post #3…Biotiin…I tried using Biotin for 9 months…The results were that it made what little hair I had left grow faster…It DID NOT help to regrow any of the hair I had lost…So I stopped using it…

  • Post #9
  • Sun Apr 22, 2018

Lots of cancer patients are having success with Monat Hair care products for damaged hair or hair loss. I am a user of their line and I also sell it (full disclosure) Mostly natural based products with essential oils.

  • Post #10
  • Mon Apr 23, 2018

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion